Alert archive / Alabama / River Flood Warnings in 2026
River Flood Warning 4, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Jan 24, 2026, 9:47 AM CST for Choctaw County, Clarke County, Washington County, Alabama. It took effect at Jan 28, 2026, 11:19 AM CST. It was in force for 17 days.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2026, 9:47 AM CST (15:47 UTC)
- In effect from
- Jan 28, 2026, 11:19 AM CST
- Expired
- Feb 14, 2026, 9:47 AM CST
- In force
- 17 days
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Choctaw County, AL, Clarke County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 134 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River near Coffeeville Dam (CLDA1). The gauge peaked at 33.72 ft at Jan 28, 2026, 5:00 AM CST.
- Action stage
- 24 ft
- Minor stage
- 29 ft
- Moderate stage
- 40 ft
- Major stage
- 47 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02469761, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
559
WGUS44 KMOB 241547
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
947 AM CST Sat Jan 24 2026
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following rivers in Alabama...
Tombigbee River Near Coffeeville Dam affecting Washington, Clarke
and Choctaw Counties.
For the Tombigbee River...including Coffeeville Dam, Coffeeville Dam
- upstream, Leroy...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov/mob. Click on
the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates occur.
&&
ALC023-025-129-251600-
/O.NEW.KMOB.FL.W.0004.260128T2100Z-000000T0000Z/
/CLDA1.1.ER.260128T2100Z.260129T1200Z.000000T0000Z.UU/
947 AM CST Sat Jan 24 2026
...FLOOD WARNING IN EFFECT FROM WEDNESDAY AFTERNOON UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River near Coffeeville Dam.
* WHEN...From Wednesday afternoon until further notice.
* IMPACTS...At 29.0 feet, Pastureland becomes flooded. Livestock
should be moved to higher ground. Old Ferry Road near the river
begins to flood.
* ADDITIONAL DETAILS...
- At 9:30 AM CST Saturday the stage was 8.1 feet.
- Forecast...The river is expected to rise above flood stage
Wednesday afternoon and continue rising to 29.9 feet Thursday
morning. Additional rises are possible thereafter.
- Flood stage is 29.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3213 8811 3212 8789 3178 8809 3160 8804
3160 8810 3178 8822
$$
1010 follow-up statements
652
WGUS84 KMOB 250550
FLSMOB
Flood Statement
National Weather Service Mobile AL
1150 PM CST Sat Jan 24 2026
...The Flood Warning continues for the following rivers in Alabama...
Tombigbee River Near Coffeeville Dam affecting Choctaw, Clarke
and Washington Counties.
For the Tombigbee River...including Coffeeville Dam, Coffeeville Dam
- upstream, Leroy...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov/mob. Click on
the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates occur.
&&
ALC023-025-129-260600-
/O.CON.KMOB.FL.W.0004.260128T2100Z-000000T0000Z/
/CLDA1.1.ER.260128T2100Z.260130T0000Z.000000T0000Z.UU/
1150 PM CST Sat Jan 24 2026
...FLOOD WARNING REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON UNTIL
FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River near Coffeeville Dam.
* WHEN...From Wednesday afternoon until further notice.
* IMPACTS...At 29.0 feet, Pastureland becomes flooded. Livestock
should be moved to higher ground. Old Ferry Road near the river
begins to flood.
* ADDITIONAL DETAILS...
- At 11:30 PM CST Saturday the stage was 8.1 feet.
- Forecast...The river is expected to rise above flood stage
Wednesday afternoon and continue rising to 30.4 feet Thursday
evening. Additional rises are possible thereafter.
- Flood stage is 29.0 feet.
- Flood History...This crest compares to a previous crest of
30.4 feet on 03/05/2021.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3213 8811 3212 8789 3178 8809 3160 8804
3160 8810 3178 8822
$$008
WGUS84 KMOB 251930
FLSMOB
Flood Statement
National Weather Service Mobile AL
130 PM CST Sun Jan 25 2026
...The Flood Warning is extended for the following rivers in
Alabama...
Tombigbee River Near Coffeeville Dam affecting Washington,
Choctaw and Clarke Counties.
For the Tombigbee River...including Coffeeville Dam, Coffeeville Dam
- upstream, Leroy...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mob. Click on
the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates occur.
&&
ALC023-025-129-261930-
/O.EXT.KMOB.FL.W.0004.260129T2200Z-000000T0000Z/
/CLDA1.1.ER.260129T2200Z.260130T1200Z.000000T0000Z.UU/
130 PM CST Sun Jan 25 2026
...FLOOD WARNING NOW IN EFFECT FROM THURSDAY AFTERNOON UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River near Coffeeville Dam.
* WHEN...From Thursday afternoon until further notice.
* IMPACTS...At 29.0 feet, pastureland becomes flooded. Livestock
should be moved to higher ground. Old Ferry Road near the river
begins to flood.
* ADDITIONAL DETAILS...
- At 12:30 PM CST Sunday the stage was 8.5 feet.
- Forecast...The river is expected to rise above flood stage
Thursday afternoon and continue rising to 29.4 feet Friday
morning. Additional rises are possible thereafter.
- Flood stage is 29.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3213 8811 3212 8789 3178 8809 3160 8804
3160 8810 3178 8822
$$969
WGUS84 KMOB 260347
FLSMOB
Flood Statement
National Weather Service Mobile AL
947 PM CST Sun Jan 25 2026
...The Flood Warning is extended for the following rivers in
Alabama...
Tombigbee River Near Coffeeville Dam affecting Clarke, Washington
and Choctaw Counties.
For the Tombigbee River...including Coffeeville Dam, Coffeeville Dam
- upstream, Leroy...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov/mob. Click on
the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates occur.
&&
ALC023-025-129-270400-
/O.EXT.KMOB.FL.W.0004.260129T0440Z-000000T0000Z/
/CLDA1.1.ER.260129T0440Z.260131T0000Z.000000T0000Z.UU/
947 PM CST Sun Jan 25 2026
...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY EVENING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River near Coffeeville Dam.
* WHEN...From Wednesday evening until further notice.
* IMPACTS...At 29.0 feet, Pastureland becomes flooded. Livestock
should be moved to higher ground. Old Ferry Road near the river
begins to flood.
* ADDITIONAL DETAILS...
- At 9:30 PM CST Sunday the stage was 10.8 feet.
- Forecast...The river is expected to rise above flood stage
late Wednesday evening and continue rising to 32.0 feet
Friday evening. Additional rises are possible thereafter.
- Flood stage is 29.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3213 8811 3212 8789 3178 8809 3160 8804
3160 8810 3178 8822
$$
MM839
WGUS84 KMOB 261520
FLSMOB
Flood Statement
National Weather Service Mobile AL
920 AM CST Mon Jan 26 2026
...The Flood Warning is extended for the following rivers in
Alabama...
Tombigbee River Near Coffeeville Dam affecting Clarke, Choctaw
and Washington Counties.
For the Tombigbee River...including Coffeeville Dam, Coffeeville Dam
- upstream, Leroy...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mob. Click on
the Rivers and Lakes menu for forecasts and observations.
&&
ALC023-025-129-271530-
/O.EXT.KMOB.FL.W.0004.260129T0834Z-000000T0000Z/
/CLDA1.1.ER.260129T0834Z.260131T1200Z.000000T0000Z.UU/
920 AM CST Mon Jan 26 2026
...FLOOD WARNING NOW IN EFFECT FROM LATE WEDNESDAY NIGHT UNTIL
FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River near Coffeeville Dam.
* WHEN...From late Wednesday night until further notice.
* IMPACTS...At 29.0 feet, Pastureland becomes flooded. Livestock
should be moved to higher ground. Old Ferry Road near the river
begins to flood.
* ADDITIONAL DETAILS...
- At 8:30 AM CST Monday the stage was 15.7 feet.
- Forecast...The river is expected to rise above flood stage
early Thursday morning and continue rising to 31.6 feet
Saturday morning. Additional rises are possible thereafter.
- Flood stage is 29.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3213 8811 3212 8789 3178 8809 3160 8804
3160 8810 3178 8822
$$547
WGUS84 KMOB 270433
FLSMOB
Flood Statement
National Weather Service Mobile AL
1033 PM CST Mon Jan 26 2026
...The Flood Warning continues for the following rivers in Alabama...
Tombigbee River Near Coffeeville Dam affecting Washington, Clarke
and Choctaw Counties.
For the Tombigbee River...including Coffeeville Dam, Coffeeville Dam
- upstream, Leroy...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mob. Click on
the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates occur.
&&
ALC023-025-129-280445-
/O.EXT.KMOB.FL.W.0004.260129T0730Z-260201T0052Z/
/CLDA1.1.ER.260129T0730Z.260130T1200Z.260131T1851Z.UU/
1033 PM CST Mon Jan 26 2026
...FLOOD WARNING NOW IN EFFECT FROM LATE WEDNESDAY NIGHT TO SATURDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River near Coffeeville Dam.
* WHEN...From late Wednesday night to Saturday evening.
* IMPACTS...At 29.0 feet, Pastureland becomes flooded. Livestock
should be moved to higher ground. Old Ferry Road near the river
begins to flood.
* ADDITIONAL DETAILS...
- At 9:30 PM CST Monday the stage was 21.7 feet.
- Forecast...The river is expected to rise above flood stage
early Thursday morning to a crest of 29.9 feet Friday
morning. It will then fall below flood stage early Saturday
afternoon.
- Flood stage is 29.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3213 8811 3212 8789 3178 8809 3160 8804
3160 8810 3178 8822
$$
MM693
WGUS84 KMOB 271632
FLSMOB
Flood Statement
National Weather Service Mobile AL
1032 AM CST Tue Jan 27 2026
...The Flood Warning continues for the following rivers in Alabama...
Tombigbee River Near Coffeeville Dam affecting Clarke, Choctaw
and Washington Counties.
For the Tombigbee River...including Coffeeville Dam, Coffeeville Dam
- upstream, Leroy...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mob. Click on
the Rivers and Lakes menu for forecasts and observations.
&&
ALC023-025-129-281645-
/O.EXT.KMOB.FL.W.0004.260128T2230Z-260130T2200Z/
/CLDA1.1.ER.260128T2230Z.260129T1200Z.260130T1600Z.UU/
1032 AM CST Tue Jan 27 2026
...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY AFTERNOON TO FRIDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River near Coffeeville Dam.
* WHEN...From Wednesday afternoon to Friday afternoon.
* IMPACTS...At 29.0 feet, Pastureland becomes flooded. Livestock
should be moved to higher ground. Old Ferry Road near the river
begins to flood.
* ADDITIONAL DETAILS...
- At 9:30 AM CST Tuesday the stage was 25.2 feet.
- Forecast...The river is expected to rise above flood stage
Wednesday afternoon to a crest of 29.4 feet Thursday morning.
It will then fall below flood stage late Friday morning.
- Flood stage is 29.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3213 8811 3212 8789 3178 8809 3160 8804
3160 8810 3178 8822
$$945
WGUS84 KMOB 280145
FLSMOB
Flood Statement
National Weather Service Mobile AL
745 PM CST Tue Jan 27 2026
...The Flood Warning is extended for the following river in
Alabama...
Tombigbee River Near Coffeeville Dam affecting Washington,
Choctaw and Clarke Counties.
For the Tombigbee River...including Coffeeville Dam, Coffeeville Dam
- upstream, Leroy...Minor flooding is forecast.
Additional information is available at www.weather.gov/mob. Click on
the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates occur.
&&
ALC023-025-129-290145-
/O.EXT.KMOB.FL.W.0004.260128T1800Z-260131T0051Z/
/CLDA1.1.ER.260128T1800Z.260129T1800Z.260130T1851Z.UU/
745 PM CST Tue Jan 27 2026
...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY AFTERNOON TO FRIDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River near Coffeeville Dam.
* WHEN...From Wednesday afternoon to Friday evening.
* IMPACTS...At 29.0 feet, pastureland becomes flooded. Livestock
should be moved to higher ground. Old Ferry Road near the river
begins to flood.
* ADDITIONAL DETAILS...
- At 7:30 PM CST Tuesday the stage was 27.0 feet.
- Forecast...The river is expected to rise above flood stage
early tomorrow afternoon to a crest of 29.9 feet early
Thursday afternoon. It will then fall below flood stage early
Friday afternoon.
- Flood stage is 29.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3213 8811 3212 8789 3178 8809 3160 8804
3160 8810 3178 8822
$$881
WGUS84 KMOB 281559
FLSMOB
Flood Statement
National Weather Service Mobile AL
959 AM CST Wed Jan 28 2026
...The Flood Warning continues for the following rivers in Alabama...
Tombigbee River Near Coffeeville Dam affecting Choctaw,
Washington and Clarke Counties.
For the Tombigbee River...including Coffeeville Dam, Coffeeville Dam
- upstream, Leroy...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mob. Click on
the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates occur.
&&
ALC023-025-129-291600-
/O.EXT.KMOB.FL.W.0004.260128T1719Z-260131T0000Z/
/CLDA1.1.ER.260128T1719Z.260129T1800Z.260130T1800Z.UU/
959 AM CST Wed Jan 28 2026
...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River near Coffeeville Dam.
* WHEN...Until Friday evening.
* IMPACTS...At 29.0 feet, Pastureland becomes flooded. Livestock
should be moved to higher ground. Old Ferry Road near the river
begins to flood.
* ADDITIONAL DETAILS...
- At 9:30 AM CST Wednesday the stage was 28.7 feet.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 29.8 feet early tomorrow
afternoon. It will then fall below flood stage early Friday
afternoon.
- Flood stage is 29.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3213 8811 3212 8789 3178 8809 3160 8804
3160 8810 3178 8822
$$536
WGUS84 KMOB 290105
FLSMOB
Flood Statement
National Weather Service Mobile AL
705 PM CST Wed Jan 28 2026
...The Flood Warning continues for the following river in Alabama...
Tombigbee River Near Coffeeville Dam affecting Washington,
Choctaw and Clarke Counties.
For the Tombigbee River...including Coffeeville Dam, Coffeeville Dam
- upstream, Leroy...Minor flooding is forecast.
Additional information is available at www.weather.gov/mob. Click on
the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates occur.
&&
ALC023-025-129-300115-
/O.EXT.KMOB.FL.W.0004.000000T0000Z-260130T1900Z/
/CLDA1.1.ER.260128T1922Z.260129T1800Z.260130T1300Z.UU/
705 PM CST Wed Jan 28 2026
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY FRIDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Tombigbee River near Coffeeville Dam.
* WHEN...Until early Friday afternoon.
* IMPACTS...At 29.0 feet, pastureland becomes flooded. Livestock
should be moved to higher ground. Old Ferry Road near the river
begins to flood.
* ADDITIONAL DETAILS...
- At 6:30 PM CST Wednesday the stage was 29.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 6:30 PM CST Wednesday was 29.3 feet.
- Forecast...The river is expected to rise to a crest of 29.7
feet early tomorrow afternoon. It will then fall below flood
stage Friday morning.
- Flood stage is 29.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3213 8811 3212 8789 3178 8809 3160 8804
3160 8810 3178 8822
$$776
WGUS84 KMOB 300121
FLSMOB
Flood Statement
National Weather Service Mobile AL
721 PM CST Thu Jan 29 2026
...The Flood Warning continues for the following rivers in Alabama...
Tombigbee River Near Coffeeville Dam affecting Choctaw,
Washington and Clarke Counties.
For the Tombigbee River...including Coffeeville Dam, Coffeeville Dam
- upstream, Leroy...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov/mob. Click on
the Rivers and Lakes menu for forecasts and observations.
&&
ALC023-025-129-301200-
/O.EXT.KMOB.FL.W.0004.000000T0000Z-260130T1200Z/
/CLDA1.1.ER.260128T1922Z.260129T1415Z.260130T0600Z.UU/
721 PM CST Thu Jan 29 2026
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Tombigbee River near Coffeeville Dam.
* WHEN...Until tomorrow morning.
* IMPACTS...At 29.0 feet, pastureland becomes flooded. Livestock
should be moved to higher ground. Old Ferry Road near the river
begins to flood.
* ADDITIONAL DETAILS...
- At 6:30 PM CST Thursday the stage was 29.3 feet.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight and continue falling to 15.2 feet
Tuesday evening.
- Flood stage is 29.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3213 8811 3212 8789 3178 8809 3160 8804
3160 8810 3178 8822
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 24, 6:18 AM CST, 3 hours 29 minutes earlier. Its key messages:
- Issued at 603 AM CST Sat Jan 24 2026
- Strong to severe storms are possible Sunday ahead of a strong cold front moving across the area. High risk of rip currents Saturday night through Sunday night.
- Bitter cold temperatures are expected Sunday night and Monday night with overnight temperatures dipping into the teens to lower 20s. Wind chills values both nights could range from as low as the single digits well inland to the teens near the coast. Cold temperatures continue Tuesday night into Thursday night.
- Strong northerly winds will likely create hazardous conditions for small craft from Sunday through Monday night.
Area forecast discussion, Jan 24, 6:18 AM CST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
618 AM CST Sat Jan 24 2026
...New AVIATION...
.KEY MESSAGES...
Issued at 603 AM CST Sat Jan 24 2026
- Strong to severe storms are possible Sunday ahead of a strong
cold front moving across the area. High risk of rip currents
Saturday night through Sunday night.
- Bitter cold temperatures are expected Sunday night and Monday
night with overnight temperatures dipping into the teens to
lower 20s. Wind chills values both nights could range from as
low as the single digits well inland to the teens near the
coast. Cold temperatures continue Tuesday night into Thursday
night.
- Strong northerly winds will likely create hazardous conditions
for small craft from Sunday through Monday night.
&&
.DISCUSSION...
Issued at 1218 AM CST Sat Jan 24 2026
Now through Friday...
Through Saturday, a series of weak shortwaves move over the
Southeast, bringing increasing isentropic upglide rain showers north
of a stalled cold front situated along the northern Gulf coast. As
the forecast moves into Saturday night, an opening upper low moving
east along the US/Mexico border develops a surface low over the
northwestern Gulf, when then moves northeast over the western
Southeast (and over the western half of the forecast area), with a
warm front moving inland over and east of I-65 later Saturday night
through Sunday morning. SBCapes rise to around 1000J/kg, but when
combined with good upper divergence, Bulk Wind Shear in the 40-60kt
range, decent 50kt 850mb jet, and 0-1km helicities of 150-250
m^2/s^2, strong to severe storms are possible. Looking at the model
soundings, the instability is tall, but skinny, limiting strong
updrafts, and the wind profile is more linear, leading to small
bowing segments and damaging winds the primary threat. Enough
directional shear is present for spinners, though. Mid level lapse
rates are meh for large hail, but with the good upper dynamics, can
not rule out large hail where stronger updrafts occur. Timing for
any rowdy storms is expected to be late Sunday morning through
Sunday afternoon before a strong post system cold front moves across
the forecast area Sunday afternoon into Sunday evening. This cold
air and strong post frontal winds will drop temperatures quickly,
bottoming them out in the upper teens over northwestern-most
portions of the forecast area to upper 20s over the western Florida
panhandle, and winds chills bottoming out in the single digits
northwest of I-65 to upper teens southeast. The cold air has
resulted in an Extreme Cold Watch for Sunday night, and likely
Monday night. There still is a very small possibility of
freezing/frozen precipitation as the precipitation ends Sunday
night, but any accumulations are expected to be minimal at most.
From Tuesday on, surface high pressure passes north of the forecast
area, easing the strong northerly flow through mid week. Guidance
has been inconsistent in advertising a shift in the low level flow
to onshore the latter half of the week. Current guidance is
advertising northerly flow limiting moisture availability as more
shortwave energy moves over the Southeast Thursday into the coming
weekend. Some relief for the region comes as temperatures moderate
through the week, but remain below seasonal norms.
Weak onshore flow the rest of the week will keep the Rip Risk Low
into the weekend. As the onshore flow strengthens into Sunday, the
Rip Risk rises to High. The offshore flow Monday and more variable
flow mid week will drop the Rip Risk back to Low in the coming week.
/16
&&
.AVIATION...
(12Z TAFS)
Issued at 603 AM CST Sat Jan 24 2026
IFR to MVFR ceilings will persist through most of the morning
before becoming MVFR areawide. Winds will slowly turn easterly
by midday before turning southerly by the late afternoon.
Scattered showers and storms will develop along the coast shortly
after sunset and persist into the overnight hours. IFR to LIFR
ceilings will develop areawide overnight. BB-8
&&
.MARINE...
Issued at 1218 AM CST Sat Jan 24 2026
Light to moderate onshore flow tonight will increase to
strong this weekend. A Small Craft advisory has been issued for
strong onshore, then offshore flow this weekend into the coming
week. Winds ease in the coming week, though a shift back to onshore
by mid week has been inconsistently advertised in the guidance.
/16
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 66 59 72 23 / 50 80 100 30
Pensacola 66 62 72 28 / 20 60 90 50
Destin 66 60 72 32 / 10 40 90 70
Evergreen 65 55 70 24 / 30 80 100 40
Waynesboro 55 43 64 19 / 70 100 100 20
Camden 58 50 68 20 / 50 90 100 30
Crestview 68 57 73 28 / 10 60 90 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Extreme Cold Watch from late Sunday night through Monday morning
for ALZ051>060-261>266.
High Rip Current Risk from 6 PM CST this evening through late
Sunday night for ALZ265-266.
FL...Extreme Cold Watch from late Sunday night through Monday morning
for FLZ201>206.
High Rip Current Risk from 6 PM CST this evening through late
Sunday night for FLZ202-204-206.
MS...Extreme Cold Watch from late Sunday night through Monday morning
for MSZ067-075-076-078-079.
GM...Small Craft Advisory from 6 AM Sunday to midnight CST Monday
night for GMZ630>636.
Small Craft Advisory from 6 AM Sunday to 7 AM CST Tuesday for
GMZ650-655-670-675.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 11:53 PM CST | Small Craft Advisory | MOB | 3 days | |
| Jan 24, 9:48 AM CST | River Flood Warning | MOB | Clarke, Washington | 5 days |
Nearby
River Flood Warnings in Alabama, 2026Every river flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.